Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 157, NWS Louisville, KY

July 27, 2014Boyle County, Garrard County, Mercer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 9:32 AM EDT for Boyle County, Garrard County, Mercer County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 9:32 AM EDT (13:32 UTC)
Expired
Jul 27, 2014, 10:00 AM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyle County, KY, Garrard County, KY, Mercer County, KY

The radar

The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS53 KLMK 271332
SVRLMK
KYC021-079-167-271400-
/O.NEW.KLMK.SV.W.0157.140727T1332Z-140727T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 AM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1000 AM EDT

* AT 928 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HARRODSBURG...AND MOVING EAST-SOUTHEAST AT 40 TO 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...LITTLE NEEDMORE...DAVISTOWN...MARCELLUS...CLIFTON...
  BRYANTSVILLE...HEDGEVILLE...MARKSBURY...BOURNE...THREE FORKS...
  MCCREARY...HYATTSVILLE...NINA...POINT LEAVELL...HACKLEY...MANSE AND
  LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3750 8445 3756 8457 3762 8466 3763 8469
      3761 8469 3769 8485 3777 8480 3767 8445
      3764 8442 3764 8443 3763 8442 3762 8442
      3762 8440 3759 8439
TIME...MOT...LOC 1332Z 292DEG 43KT 3771 8473

HAIL...1.00IN
WIND...60MPH

$$

TWF
2 follow-up statements
880 
WWUS53 KLMK 271342
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 AM EDT SUN JUL 27 2014

KYC021-167-271352-
/O.CAN.KLMK.SV.W.0157.000000T0000Z-140727T1400Z/
MERCER KY-BOYLE KY-
942 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOYLE AND
SOUTHEASTERN MERCER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER AT THIS TIME IN 
THIS AREA.

LAT...LON 3750 8445 3762 8465 3763 8464 3766 8466
      3764 8468 3764 8469 3766 8468 3766 8471
      3768 8468 3768 8470 3773 8468 3767 8445
      3765 8443 3762 8442 3761 8440 3759 8439
TIME...MOT...LOC 1342Z 292DEG 43KT 3767 8459

$$

KYC079-271400-
/O.CON.KLMK.SV.W.0157.000000T0000Z-140727T1400Z/
GARRARD KY-
942 AM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GARRARD COUNTY
UNTIL 1000 AM EDT...

AT 939 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF LANCASTER...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LANCASTER...MCCREARY...HYATTSVILLE...NINA...POINT LEAVELL...
HACKLEY...MANSE AND LOWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3750 8445 3762 8465 3763 8464 3766 8466
      3764 8468 3764 8469 3766 8468 3766 8471
      3768 8468 3768 8470 3773 8468 3767 8445
      3765 8443 3762 8442 3761 8440 3759 8439
TIME...MOT...LOC 1342Z 292DEG 43KT 3767 8459

HAIL...1.00IN
WIND...60MPH

$$

TWF
393 
WWUS53 KLMK 271400
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT SUN JUL 27 2014

KYC079-271410-
/O.EXP.KLMK.SV.W.0157.000000T0000Z-140727T1400Z/
GARRARD KY-
1000 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR GARRARD COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED 
AREA. THERE HAVE BEEN NO REPORTS OF SEVERE WEATHER AT THIS TIME.

LAT...LON 3750 8445 3762 8465 3763 8464 3766 8466
      3764 8468 3764 8469 3766 8468 3766 8471
      3768 8468 3768 8470 3773 8468 3767 8445
      3765 8443 3762 8442 3761 8440 3759 8439
TIME...MOT...LOC 1400Z 292DEG 43KT 3759 8434

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:57 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 27, 6:57 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 AM EDT Sun Jul 27 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 645 AM EDT Sun Jul 27 2014

Made minor updates to account for continuing convection across
central KY and southern IN. Heavy to torrential rainfall continues
to be the primary threat as a relative min in severe activity
briefly occurs. Gusty winds will continue in and around storms and
the gradient winds will increase as the diurnal heating machine
kicks in. The HRRR has been one of the best performing models
through the overnight period so if this pans out, this relative min
could continue through the next few hours before ramping back up
again. Shear is already beginning to increase and instability will
be on the rise.

.SHORT TERM (Now through Monday)...
Issued at 359 AM EDT Sun Jul 27 2014

...Severe weather threat continues this morning through much of
today...

Currently:

The MCS that rolled through the forecast area late Saturday night
has not stopped convection from re-firing in a line extending
currently from roughly Daviess County, IN southeastward through
Elizabethtown, KY. These storms have developed near theta-e
advecting in from the west, along with an increase of low-level
PWATs, per the CIMMS NearCast model. This cluster has all of the
features of being severe; however, latest available AMDAR soundings
show a shallow stable layer, which may help to keep the worst of the
winds aloft. Regardless, the concern is certainly there that despite
that these storms should be primarily elevated, they seem to be able
to overcome the layer and go surface-based. An additional concern
that was not present with the previous MCS is that a directional
shear component has been added to the increase in speed shear as the
low-level jet ramps up and surface southerly winds persist.

Today:

Continued uncertainty exists for the exact evolution of today's
storms, although given how easily convection was able to develop
overnight and how quickly the local atmosphere was able to recover
behind the MCS, this is concerning given all of the other parameters
that will line up to create a severe threat for much of central KY
and south-central IN. The worked over atmosphere has not stopped
storm development. Models are showing 0-6km bulk shear today will be
increasing from approximately 30kts. in southern KY to 50kts. north
of the Ohio River to 40kts in the south to 60kts. in the north by
late today. SBCAPE, while some already exists this morning, will
increase to over 2500 J/kg under the sun today. The focus of where
storms will develop and how they'll move will be a short-term,
mesoscale based forecasting approach as they ride leftover
boundaries and wherever the greater instability sets up, which
currently looks to be in southern and eastern KY. Hi-res models are
showing multiple rounds of storms but clearing out by late this
afternoon. Think this will be more dependent on the timing of the
front. The mode early on could be discrete supercells, congealing
into potentially a broken line as they merge and coalesce with one
another. The primary concern for any severe storms today will be
damaging winds and heavy to torrential rainfall, with secondary
concerns for hail and potentially an isolated tornado.

Highs today are expected to reach the upper 80s in the north and the
low 90s in the south, despite any cloud cover as the WAA pipeline
remains at full blast until the fropa.

Tonight through Monday:

Once the well-advertised cold front pushes through (expected to be
through the forecast area by tonight), the storms will go with it,
leaving clearing skies and a dry forecast for the overnight period.
However, clouds will clutter the skies once more on Monday with a
chance for showers, especially in the Bluegrass region and locations
east of I-65. This is as the upper low spins down into the region,
which will also bring significantly cooler temperatures. Look for
lows to range from the lower 60s in the north to the upper 60s in
the southeast. Highs on Monday will range from the mid 70s in the
north to around the 80 degree mark in the south.

.LONG TERM (Monday Night through Saturday)...
Issued at 245 AM EDT Sun Jul 27 2014

An amplified pattern over the CONUS will persist this week with
troughing noted over the Midwest providing unseasonably cool
weather.

Tues-Thurs we'll be dry with sfc high pressure in the area.
Tuesday's highs will flirt with record cold highs which are in the
70s at climate stations.  Forecast highs for Tuesday range from
73-79 across the area.   We'll then see a little bit of a warm-up
into the upper 70s and lower 80s for Wed/Thu.  Night time lows will
be in the upper 50s and lower 60s.

By Friday, the pattern looks to attempt to become more a of a split
flow with an upper low attempting to be cut off over the Midwest.
As shortwaves increase in the trough and upper low toward the end of
the week, rain/storm chances will re-emerge with on and off
showers/storms possible through the weekend.

&&

.AVIATION (12Z TAF Update)...
Issued at 651 AM EDT Sun Jul 27 2014

Difficult forecast for today as ongoing convection causes
uncertainty in how convection will evolve later today. A surface low
is progged over central IL and moving toward the NE. Aloft,
upper-level low pressure is rotating down from the NW as a deep
Canadian trough primes to take over the region.

Strong to severe thunderstorms will continue to threaten all three
terminals but given the uncertainty in timing, have not included
specifics other than VCTS (but even this is likely to change
throughout the day). Amendments will need to be made as storms
develop and threaten the terminals. The fropa is expected to have
cleared all three terminals sometime or shortly after 00Z Monday and
will take with it storm activity.

Winds will be a concern during the day as 15 to 20 knot
southwesterly gradient winds are expected with higher gusts. Winds
could be higher in or around any storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........lg
Short Term.....lg
Long Term......AMS
Aviation.......lg
Hazardous weather outlook, Jul 27, 4:06 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM EDT SUN JUL 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
406 AM EDT SUN JUL 27 2014 /306 AM CDT SUN JUL 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
EARLY MORNING HOURS. THESE STORMS WILL CONTAIN HEAVY
RAINFALL...DANGEROUS AND SIGNIFICANT AMOUNTS OF CLOUD TO GROUND
LIGHTNING...AND GUSTY WINDS. ANY STORM THAT GOES SEVERE WILL
CONTAIN DAMAGING WINDS.

FOR TODAY...THE STRONG TO SEVERE THUNDERSTORM THREAT WILL
CONTINUE. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...HEAVY TO
TORRENTIAL RAINFALL...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING.
ADDITIONAL HAZARDS INCLUDE HAIL AND AN ISOLATED TORNADO CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY
AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND
FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

LG/AMS

In the hours before

Local storm report, Jul 27, 7:55 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     1 SW SCOTTSBURG         38.68N  85.79W
07/27/2014                   SCOTT              IN   LAW ENFORCEMENT

            DOWNED TREE BLOCKING LEOTA ROAD

&&

EVENT NUMBER LMK1400711

RL
Special weather statement, Jul 27, 7:58 AM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 AM EDT SUN JUL 27 2014

INZ079-KYZ032-033-271230-
HENRY KY-JEFFERSON IN-TRIMBLE KY-
758 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM CARROLLTON TO 7 MILES
SOUTHWEST OF BEDFORD...AND MOVING SOUTHEAST AT 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BEDFORD...
  PROVIDENCE AND TURNERS STATION...
  LACIE AND PORT ROYAL...
  DELVILLE AND DRENNON SPRINGS...
  FRANKLINTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3880 8520 3869 8519 3874 8526 3873 8529
      3870 8530 3859 8521 3860 8508 3857 8507
      3856 8500 3851 8502 3852 8498 3849 8499
      3846 8492 3838 8503 3859 8543 3859 8547
      3872 8532 3871 8530 3874 8530 3880 8523
TIME...MOT...LOC 1158Z 295DEG 43KT 3871 8516 3853 8539

TWF
Local storm report, Jul 27, 8:21 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            4 SSE BRANDENBURG       37.94N  86.15W
07/27/2014                   MEADE              KY   PUBLIC

            BUCK GROVE ROAD IMPASSABLE DUE TO HIGH WATER

&&

EVENT NUMBER LMK1400712

RL
Special weather statement, Jul 27, 8:29 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT SUN JUL 27 2014

KYZ045-046-271300-
NELSON KY-WASHINGTON KY-
829 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 828 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BARDSTOWN...AND MOVING
SOUTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAUD AND BOOKER...
  HARDESTY AND MOORESVILLE...
  LITSEY AND PULLIAM...
  PLEASANT GROVE AND THOMPSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3785 8500 3768 8515 3786 8545 3793 8538
TIME...MOT...LOC 1229Z 301DEG 34KT 3786 8535

TWF
Local storm report, Jul 27, 9:05 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 AM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     MILTON                  38.71N  85.37W
07/27/2014                   TRIMBLE            KY   FIRE DEPT/RESCUE

            TREES SNAPPED AND UPROOTED AND A LARGE TREE IS BLOCKING
            HWY 421 AT MILTON HILL.

&&

EVENT NUMBER LMK1400713

RL
Special weather statement, Jul 27, 9:22 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 AM EDT SUN JUL 27 2014

KYZ047-055-056-271350-
BOYLE KY-GARRARD KY-MERCER KY-
922 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND WIND GUSTS UP TO 40 MPH...

AT 915 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARRODSBURG...AND MOVING EAST-SOUTHEAST AT
40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE POSSIBLE WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  LANCASTER...
  HARRODSBURG...
  MARKSBURY AND MARCELLUS...
  THREE FORKS...
  HYATTSVILLE AND MCCREARY...
  LOWELL AND HACKLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3749 8444 3754 8454 3760 8462 3763 8469
      3761 8470 3775 8498 3783 8490 3769 8446
      3764 8442 3762 8442 3762 8440 3759 8439
TIME...MOT...LOC 1321Z 287DEG 37KT 3769 8477

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:05 PM EDTSpecial Weather StatementLMKHenry, Oldham30 min
Jul 26, 9:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade30 min
Jul 26, 9:46 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Jefferson, Meade39 min
Jul 26, 9:56 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more89 min
Jul 26, 10:08 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson, Spencer47 min
Jul 26, 10:17 PM EDTAreal Flood AdvisoryLMKJefferson88 min
Jul 26, 10:30 PM EDTSevere Thunderstorm WarningLMKAnderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more40 min
Jul 26, 10:32 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby28 min
Jul 26, 10:34 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart, Larue31 min
Jul 26, 10:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor29 min
Jul 26, 11:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more30 min
Jul 26, 11:11 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Lincoln, Marion and 1 more29 min
Jul 26, 11:26 PM EDTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more39 min
Jul 26, 11:27 PM EDTSpecial Weather StatementLMKFayette, Woodford28 min
Jul 26, 11:30 PM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more30 min
Jul 26, 11:44 PM EDTSpecial Weather StatementLMKHarrison, Nicholas46 min
Jul 27, 12:01 AM EDTSpecial Weather StatementLMKCasey, Garrard, Lincoln, Russell29 min
Jul 27, 12:14 AM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas31 min
Jul 27, 3:04 AM EDTSevere Thunderstorm WarningLMKMeade41 min
Jul 27, 3:12 AM EDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade43 min
Jul 27, 3:52 AM EDTSpecial Weather StatementLMKBullitt, Larue, Meade, Nelson43 min
Jul 27, 4:00 AM EDTSevere Thunderstorm WarningLMKMeade40 min
Jul 27, 4:25 AM EDTAreal Flood AdvisoryLMKMeade3 hr
Jul 27, 4:52 AM EDTSpecial Weather StatementLMKHardin, Meade28 min
Jul 27, 4:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin38 min
Jul 27, 4:58 AM EDTFlash Flood WarningLMKMeade2 hr
Jul 27, 5:04 AM EDTSevere Thunderstorm WarningLMKHardin31 min
Jul 27, 5:12 AM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson28 min
Jul 27, 5:32 AM EDTSpecial Weather StatementLMKGreen, Hart43 min
Jul 27, 5:41 AM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Jul 27, 5:42 AM EDTAreal Flood AdvisoryLMKHardin, Larue, Nelson2 hr
Jul 27, 6:07 AM EDTSpecial Weather StatementLMKAdair, Metcalfe28 min
Jul 27, 6:20 AM EDTAreal Flood AdvisoryLMKBreckinridge, Hardin3 hr
Jul 27, 7:25 AM EDTSevere Thunderstorm WarningLMKTrimble30 min
Jul 27, 7:48 AM EDTAreal Flood AdvisoryLMKBullitt, Jefferson, Spencer117 min
Jul 27, 7:51 AM EDTAreal Flood AdvisoryLMKTrimble114 min
Jul 27, 7:58 AM EDTSpecial Weather StatementLMKHenry, Trimble32 min
Jul 27, 8:29 AM EDTSpecial Weather StatementLMKWashington31 min
Jul 27, 9:22 AM EDTSpecial Weather StatementLMKGarrard, Mercer28 min
Jul 27, 11:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Franklin, Scott43 min
Jul 27, 11:09 AM EDTSpecial Weather StatementLMKAnderson, Spencer46 min
Jul 27, 11:19 AM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Jul 27, 11:23 AM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford32 min
Jul 27, 11:34 AM EDTSpecial Weather StatementLMKJefferson31 min
Jul 27, 11:35 AM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette30 min
Jul 27, 11:51 AM EDTSevere Thunderstorm WarningLMKClark29 min
Jul 27, 12:01 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison34 min
Jul 27, 12:02 PM EDTSpecial Weather StatementLMKShelby28 min
Jul 27, 12:21 PM EDTSevere Thunderstorm WarningLMKClark7 min
Jul 27, 12:23 PM EDTSpecial Weather StatementLMKHarrison32 min
Jul 27, 12:28 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott32 min
Jul 27, 12:34 PM EDTSpecial Weather StatementLMKHart31 min
Jul 27, 12:51 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 27, 1:02 PM EDTSevere Thunderstorm WarningLMKGreen, Hart33 min
Jul 27, 1:18 PM EDTSpecial Weather StatementLMKLincoln12 min
Jul 27, 1:29 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Russell31 min
Jul 27, 2:05 PM EDTSpecial Weather StatementLMKRussell30 min
Jul 27, 2:07 PM EDTSevere Thunderstorm WarningLMKAdair, Russell23 min
Jul 27, 2:10 PM EDTSpecial Weather StatementLMKClark, Fayette30 min
Jul 27, 2:25 PM EDTTornado WarningLMKRussell19 min
Jul 27, 3:17 PM EDTSpecial Weather StatementLMKCasey28 min
Jul 27, 3:24 PM EDTSevere Thunderstorm WarningLMKCasey, Russell21 min
Jul 27, 4:08 PM EDTSpecial Weather StatementLMKAdair, Russell32 min
Jul 27, 4:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 27, 4:21 PM EDTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe29 min
Jul 27, 4:36 PM EDTSpecial Weather StatementLMKCumberland29 min
Jul 27, 4:41 PM EDTSevere Thunderstorm WarningLMKBarren, Cumberland, Metcalfe, Monroe29 min
Jul 27, 4:43 PM EDTSpecial Weather StatementLMKRussell32 min
Jul 27, 4:46 PM EDTSevere Thunderstorm WarningLMKRussell19 min
Jul 27, 4:53 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min
Jul 27, 5:11 PM EDTSpecial Weather StatementLMKMonroe29 min
Jul 27, 7:23 PM EDTSevere Thunderstorm WarningLMKNicholas22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.